Jump to content

Photo
Accutane

Accutane ?



2 replies to this topic

#1 Paranoid Mom

Paranoid Mom

    New Member

  • Members
  • Posts & Likes
    Posts: 1
    Likes: 0
About Me
  • Joined: 11-June 14

Posted 11 June 2014 - 06:05 PM

My son has had what I thought was moderate acne along the temples for about a year.   He is 17.   I recently noticed he is starting to get a few small scars.   My husband took him to a dermatologist and he recommended to go straight to Accutane.   This scares the @1#$ out of me and was not what I expected.   I didn't think it was that bad and don't they normally try other things first?    My son didn't even want to go to the dermatologist, it truly wasn't bothering him but I insisted.   Now he's constantly looking in the mirror, touching it.  I think he's making it worse.     He's had a few friends go on Accutane that look great now but had it MUCH worse than him to begin with.    Is this standard now?  Is it because of the scarring?        Should we go to someone for a second opinion?   Any advice is appreciated.  



#2 joey231

joey231

    New Member

  • Members
  • Posts & Likes
    Posts: 21
    Likes: 4
About Me
  • Joined: 18-November 13

Posted 12 June 2014 - 02:43 PM

Hi there.

 

I bet that when you heard about Accutane, you started looking up on the interenet and saw the bad sides of it. Including the most feared, depression.

 

Well, my derm told me there is nothing i should worry about unless i had any troubles with it in the past or any suicidal attempt. 

 

I've been on Accutane for 5 months, and dry lips and dry eyes were the only bad sides of it. And it totaly worths. My face is almost clean.

 

Of course, there might be an initial breakout (which, in my case, it didn't show up..depends on each inidividual's luck i believe) but think about the final result.

 

My advice would be to give it a try, and if something goes wrong you can stop the treatment anytime. Living with acne is much worse than dry lips and other side effects. Good luck and I hope you will bring good news.



#3 Sky13

Sky13

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 193
    Likes: 25
About Me
  • Gender:Female
  • Joined: 27-February 14

Posted 12 June 2014 - 06:19 PM

Accutane is a serious medication that can have serious side effects. Honestly I think accutane should be a last option only if you have exhausted all other treatments (topical creams, antibiotics etc.) 

 

I also think you should take into account how much your son is affected by his acne and weigh this up against risking the potential side effects of accutane. If like you say hes not that bothered then I wouldnt take it and look into alternatives available from the dermatologist. 

 

In the UK you can only get accutane after trying two types of antibiotics and if these are ineffective then you are a candidate for accutane and I think this is a good thing as for many antibiotics can be very effective. 

 

Personally I chose not to take accutane after my derm offered it because I didnt think it was worth the risks but each to their own, it is a difficult decision to make for many.






0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users